Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Does testosterone replacement cause a high platelet count?

User rating for this question
Very Good
Answered by

Radiologist
Practicing since : 2007
Answered : 549 Questions
Question
Can testosterone replacement cause a high platelet count? My platelet count is 457. My count has risen 300 points in four months
Posted Sun, 13 Jan 2013 in Blood Disorders
 
 
Answered by Dr. Ganesh Sanap 4 hours later
Hi, XXXXXXX Thanks for writing in.
There are few cases in which testosterone has improved the thrombocytopenia means decreased platelets. However there no such relationship noted in normal person.
I would like to know about the lung cancer. If it was small cell variety then it may be associated with paraneoplastic condition. In this case platelets increase in number.
Please let me know details about the same and also operative procedure.
Looking forward for your response.
Thanking you.
Above answer was peer-reviewed by
 
Follow-up: Does testosterone replacement cause a high platelet count? 27 hours later
My question was can testosterone replacement therapy INCREASE blood platelet count. Count is 457. Legs and ankles and feet very swollen at night. My lung cancer was causght at stage 1 and surgically removed. Laporoscopic procedure. Operation was on Sept. 11, 2012. Don't know if it was small cell cancer. Mo chemo-no radiation.
 
 
Answered by Dr. Ganesh Sanap 26 minutes later
Hi, welcome back XXXXXXX
I have discussed earlier that testosterone can increase blood platelet count if it given as therapeutic dose. But there is no such direct evidence showing its effects in normal persons.
I still suspects it should be small cell variety. It is highly sentive for chemoradiation.
Swelling at ankle and feet may due to edema or any lower leg vein pathology. If you have tenderness at calf region then please consult your physician as soon as possible.
Any further doubts are welcome.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Hematologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions